Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 570, NWS Atlanta, GA

September 8, 2008Murray County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 8, 2008, 6:59 PM EDT for Murray County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2008, 6:59 PM EDT (22:59 UTC)
Expired
Sep 8, 2008, 7:45 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 123 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 743 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
743 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 082259
SVRFFC
GAC213-082345-
/O.NEW.KFFC.SV.W.0570.080908T2259Z-080908T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT MON SEP 8 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MURRAY COUNTY IN NORTHWEST GEORGIA

* UNTIL 745 PM EDT

* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR FORT MOUNTAIN STATE PARK...MOVING NORTHWEST
  AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHATSWORTH...CRANDALL AND GREGORY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3497 8462 3478 8461 3477 8464 3466 8465
      3464 8482 3485 8484 3486 8482 3490 8482
      3492 8484 3495 8483 3498 8481
TIME...MOT...LOC 2259Z 120DEG 9KT 3473 8471

$$
1 follow-up statement
000 
WWUS52 KFFC 082320
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT MON SEP 8 2008

GAC213-082345-
/O.CON.KFFC.SV.W.0570.000000T0000Z-080908T2345Z/
MURRAY GA-
720 PM EDT MON SEP 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR MURRAY COUNTY...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.
THIS STORM WAS LOCATED NEAR CRANDALL...MOVING NORTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CISCO...SUMAC AND GREGORY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3497 8462 3478 8461 3477 8464 3466 8465
      3464 8482 3485 8484 3486 8482 3490 8482
      3492 8484 3495 8483 3498 8481
TIME...MOT...LOC 2320Z 170DEG 9KT 3485 8474

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 6:00 PM EDT, 59 minutes earlier.

Area forecast discussion, Sep 8, 6:00 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT MON SEP 8 2008

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
WEAK SURFACE TROUGH IN PLACE ACROSS GEORGIA THIS AFTERNOON CAUSING
A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP. FRONTAL BOUNDARY
DRAPED ACROSS THE MIDWEST THIS AFTERNOON WILL APPROACH NORTH AND
CENTRAL GEORGIA BY TUESDAY...INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS. GFS/NAM/RUC SHOW SHOWERS AND THUNDERSTORMS
DEVELOPING ACROSS NORTH GEORGIA THIS EVENING AHEAD OF THE FRONT IN
RESPONSE TO AN AREA OF MOISTURE CONVERGENCE...THEREFORE INCLUDED
SLIGHT CHANCE POPS FOR THE EVENING INTO THE OVERNIGHT HOURS FOR
NORTH GEORGIA. SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN
COVERAGE ON TUESDAY AS FRONTAL BOUNDARY MOVES INTO THE STATE.
SUFFICIENT MOISTURE AND LIFTING APPEAR TO BE IN PLACE TO WARRANT
CHANCE POPS ACROSS MOST OF THE CWA WITH GOOD CHANCE ACROSS THE
NORTHERN COUNTIES. PW VALUES OF 1.80 INCHES OR BETTER SHOULD BE
ENOUGH FOR LOCALIZED HEAVY RAIN. FRONT SHOULD STALL ACROSS GEORGIA
ON WEDNESDAY AS THE UPPER TROUGH QUICKLY LIFTS OUT FROM THE GREAT
LAKES INTO SOUTHEASTERN CANADA AND UPPER RIDGE REMAINS IN PLACE
OFF THE COAST OF THE SOUTHEASTERN U.S. LITTLE TO NO INFLUENCE FROM
HURRICANE IKE IS EXPECTED FOR THE CWA AS THE TRACK OF THE SYSTEM
REMAINS WELL TO THE SOUTH...ACROSS THE CENTRAL GULF OF MEXICO.

FOR TEMPERATURES...GENERALLY STAYED CLOSE TO MET NUMBERS FOR MIN
TEMPS THROUGH THE SHORT TERM. FOR MAX TEMPS...TOOK A MAV/MET BLEND
AND ADJUSTED DOWNWARD SLIGHTLY IN EXPECTATION OF PRECIPITATION
ACROSS THE AREA.

.LONG TERM /THURSDAY THROUGH MONDAY/...
MOIST PATTERN LOOKS TO REMAIN IN PLACE THROUGH AT LEAST THE
WEEKEND AS HIGH PRESSURE ACROSS NEW ENGLAND WILL KEEP GEORGIA IN A
MOIST SOUTHEASTERLY FLOW...AS HURRICANE IKE CONTINUES TO MOVE IN
THE GENERAL DIRECTION OF THE WESTERN GULF OF MEXICO. GFS SHOWS
CENTER OF H5 RIDGE MOVING ACROSS GEORGIA BY SUNDAY OR MONDAY...WHICH
WOULD LEAD TO A RETURN TO DRIER AND WARMER CONDITIONS. THROUGH
MOST OF THE EXTENDED HOWEVER...RELATIVELY MOIST CONDITIONS SHOULD
LEAD TO NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES.

&&

.AVIATION...
SFC WIND CONVERGENCE ZONE LIFTING NORTH ACROSS THE CWA TODAY.
THIS...COMBINED WITH A MOIST...MARITIME ATMOSPHERE PROVIDED AMPLE
SUPPORT FOR SCT AFTERNOON SHRA/TSRA. ACTIVITY HAS BEEN EXTREMELY
TYPICAL OF JULY/AUGUST PULSE TSRA ACTIVITY AND WOULD EXPECT IT TO
DISSIPATE RATHER QUICKLY AFTER DARK. THE EXCEPTION MAY BE IN THE
EXTREME NORTH...WHERE A WEAK FRONT APPROACHES FROM THE NORTH...BUT
THIS SHOULD NOT AFFECT ATL OVERNIGHT. UPPER-LEVEL SUPPORT IS MEAGER
AT BEST WITH HIGH PRESSURE ALOFT OVER THE REGION. MOIST ATMOSPHERE
WITH DEWPOINTS IN THE 70S CENTRAL...UPPER 60S NORTH...AND CONTINUED
EASTERLY FLOW AROUND LARGE SCALE CIRCULATION OF IKE TO THE NORTH AND
SFC HIGH OVER NEW ENGLAND. WITH FAIRLY WIDESPREAD RAINFALL THIS
AFTERNOON AND TROPICAL LOWER ATMOSPHERE...WOULD EXPECT FAIRLY
WIDESPREAD MVFR BR OVERNIGHT...WITH LCL IFR IN THE 09Z-13Z PERIOD.
CIGS ARE LESS PREDICTABLE...BUT THE POTENTIAL EXISTS FOR EARLY
MORNING IFR CIGS INDUCED FROM SFC BASED FOG. WEAK FRONT WILL
CONTINUE TO DRIFT INTO N GA TUE AND SERVE AS A FOCUS MECHANISM FOR
SCT-NMRS AFTERNOON SHRA/TSRA. PLAN TO AT LEAST INCLUDE VCTS...AND
POSSIBLY TEMPO. OTHERWISE...NO MAJOR DEVIATIONS FROM 18Z TAFS.
CLEARLY WINDS WILL REMAIN EAST THROUGHOUT THE TAF VALID
PERIOD...MOSTLY IN THE 5-10KT RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  87  68  85  68 /  10  30  30  50  40
ATLANTA         72  85  71  84  70 /  20  40  30  40  30
BLAIRSVILLE     65  81  68  77  68 /  20  50  30  50  30
CARTERSVILLE    68  85  69  84  68 /  20  50  30  50  30
COLUMBUS        73  89  71  87  72 /  10  30  30  40  30
GAINESVILLE     70  84  69  82  68 /  20  40  30  50  30
MACON           70  89  69  88  71 /  10  30  20  40  30
ROME            69  85  69  85  69 /  20  50  30  50  30
PEACHTREE CITY  68  86  68  85  69 /  10  30  30  40  30
VIDALIA         71  90  72  88  70 /  10  30  20  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MSR/19
Hazardous weather outlook, Sep 8, 5:00 AM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT MON SEP 8 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EDT MON SEP 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
ISOLATED THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS
AFTERNOON AND TONIGHT.

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE TO THE OHIO AND TENNESSEE VALLEYS
TUESDAY MORNING. A SURFACE TROUGH WILL CONTINUE ACROSS THE CENTRAL
GEORGIA AREA TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE LIGHTNING AND POSSIBLY GUSTY WINDS OVER
NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT.

.DISCUSSION...
CAPES WILL INCREASE TO 800 TO 1500 WITH LIFTED INDICES OF MINUS 3 TO
MINUS 6. THERE WILL BE ENOUGH MOISTURE IN PLACE OVER MOST AREAS FOR
ISOLATED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

BDL

In the hours before

Local storm report, Sep 8, 6:23 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 PM EDT MON SEP 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     5 E BALL GROUND         34.34N 84.29W
09/08/2008                   CHEROKEE           GA   EMERGENCY MNGR

            6-8 TREES DOWN IN NORTHEAST PORTION OF THE COUNTY.

&&

MSR
Special weather statement, Sep 8, 6:25 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT MON SEP 8 2008

GAZ001-002-004-005-007-011>014-019-082300-
625 PM EDT MON SEP 8 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
PICKENS...FLOYD...CHATTOOGA...DAWSON...GORDON...GILMER...DADE...
WALKER...WHITFIELD AND MURRAY COUNTIES UNTIL 700 PM EDT...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM CLOUDLAND THROUGH CALHOUN TO
MARBLEHILL...MOVING NORTHWEST TO NORTH AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PICKENS...FLOYD...CHATTOOGA...DAWSON...GORDON...GILMER...
DADE...WALKER...WHITFIELD AND MURRAY COUNTIES THROUGH 700 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SONORAVILLE...
OOSTANAULA...MARBLEHILL...HINTON...FARMVILLE...EVERETT SPRINGS...
CLOUDLAND...SUMMERVILLE...JASPER...FAIRMOUNT...CALHOUN...CEDAR
GROVE...SUBLIGNA...VILLNOW AND TILTON. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS AND REDUCE VISIBILITIES.

16
Special weather statement, Sep 8, 6:33 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT MON SEP 8 2008

GAZ003-082315-
633 PM EDT MON SEP 8 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
CATOOSA COUNTY UNTIL 715 PM EDT...

AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SOUTH OF FORT OGLETHORPE TO SOUTH OF
KEITH...MOVING NORTH AT 16 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS CATOOSA COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE KEITH...GRAYSVILLE...BOYNTON...RINGGOLD...
LAKEVIEW...INDIAN SPRINGS AND FORT OGLETHORPE. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Sep 8, 6:38 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT MON SEP 8 2008

GAZ006-008-082330-
638 PM EDT MON SEP 8 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
UNION AND FANNIN COUNTIES UNTIL 730 PM EDT...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GADDISTOWN...MOVING NORTHWEST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
UNION AND FANNIN COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE SUCHES...GADDISTOWN...MARGRET...DIAL...
HURST...MORGANTON...LOVING...HIGDON...MINERAL BLUFF AND BLUE RIDGE.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Sep 8, 6:45 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT MON SEP 8 2008

GAZ033-044-045-055-082330-
645 PM EDT MON SEP 8 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
CLAYTON...DEKALB AND FULTON COUNTIES UNTIL 730 PM EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND EAST POINT TO EAST OF CONLEY...
MOVING NORTHWEST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS CLAYTON...DEKALB AND FULTON COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA HARTSFIELD-JACKSON AIRPORT...LAKE CITY...HAPEVILLE...FOREST
PARK...CONLEY...COLLEGE PARK...EAST POINT...PANTHERSVILLE...GRESHAM
PARK...TURNER FIELD...CANDLER-MCAFEE...BELVEDERE PARK...GRANT PARK
AND ATLANTA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Sep 8, 6:55 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT MON SEP 8 2008

GAZ001>005-007-012-082345-
655 PM EDT MON SEP 8 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
GORDON...GILMER...DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY
COUNTIES UNTIL 745 PM EDT...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND RISING FAWN TO TALONA...MOVING
NORTH AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE
ACROSS GORDON...GILMER...DADE...WALKER...WHITFIELD...CATOOSA AND
MURRAY COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE VILLANOW...TILTON...TALONA...ROCKY FACE...RISING
FAWN...RAMHURST...NAOMI...HOLLEY...DAVIS CROSSROADS...CEDAR GROVE...
CARTERS...NOBLE...LINWOOD...LA FAYETTE AND DALTON. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 4:59 PM EDTSevere Thunderstorm WarningFFCBartow, Paulding34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.